Alert archive / Missouri / Areal Flood Warnings in 2013
Areal Flood Warning 4, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Mar 10, 2013, 8:00 PM CDT for Monroe County, Missouri. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2013, 8:00 PM CDT (01:00 UTC)
- Expired
- Mar 11, 2013, 2:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Monroe County, MO
The radar
The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 10, 6:47 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 10, 6:47 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 647 PM CDT SUN MAR 10 2013 .SHORT TERM...(TONIGHT) ISSUED AT 359 PM CDT SUN MAR 10 2013 SURFACE LOW CURRENTLY OVER CENTRAL MO WILL CONTINUE TO LIFT NORTHEASTWARD THIS EVENING. DRY SLOT ASSOCIATED WITH THE SYSTEM...IS MAKING PROGRESS TO THE EAST ACROSS FORECAST AREA LATE THIS AFTERNOON...SO PCPN TO COME TO AN END MOST LOCATIONS BY 00Z MONDAY. HOWEVER...HAVE A LINE OF SHOWERS ASSOCIATED WITH MAIN COLD FRONT SLIDING EAST INTO COLUMBIA AREA BETWEEN 5 AND 6 PM AND PROGRESS TO THE EAST THROUGH THE EARLY EVENING HOURS. THEN HAVE TO DEAL WITH WRAP AROUND/DEF ZONE PCPN ON BACKSIDE OF SYSTEM OVERNIGHT...AS COLDER AIR FILTERS IN. WILL SEE LIGHT RAIN BEGIN TO MIX WITH/CHANGE OVER TO LIGHT SNOW LATE THIS EVENING. BEST DYNAMICS ARE NORTH OF FORECAST AREA OVER IOWA...SO ONLY EXPECT A FEW TENTHS SNOWFALL ACCUMULATION OVER FAR NORTHERN PORTIONS OF FORECAST AREA OVERNIGHT. AS FOR LOW TEMPS...UPPER 20S TO UPPER 30S CAN BE EXPECTED. ON THE FLOOD WATCH FRONT...HEAVIEST RAIN WITH THIS SYSTEM HAS ENDED OVER THE WATCH AREA. ADDITIONAL VERY BRIEF SHOT OF RAIN WILL FALL WITH THE PASSAGE OF THE AFOREMENTIONED COLD FRONT OVER THE NEXT COUPLE OF HOURS BUT ADDITIONAL RAINFALL WITH THIS WILL BE MINOR. SO...WATCH HAS BEEN CANCELLED. BYRD/TRUETT && .LONG TERM...(MONDAY THROUGH NEXT SUNDAY) ISSUED AT 359 PM CDT SUN MAR 10 2013 (MONDAY-WEDNESDAY) SIMILAR TO MODEL RUNS OF THE PAST 24 HOURS...GUIDANCE BASED OFF OF THIS MORNINGS 12Z DATA IS STILL FORECASTING UPPER LOW TO DRIFT INTO WISCONSIN ON MONDAY MORNING. TROF ROTATING AROUND THE LOW WILL SWEEP INTO THE MID MISSISSIPPI VALLEY DURING THE MORNING..CONTINUING A CHANCE OF LIGHT SNOW WITH VERY MINOR ACCUMULATIONS OVER N SECTIONS OF THE CWA. WHILE THIS THREAT OF SNOW SHOULD WIND DOWN BY MIDDAY...IT APPEARS CLEARING OF THE CLOUDS WILL BE SLOWER DUE TO EXTENSIVE LOW LEVEL MOISTURE THAT WILL BE WRAPPING AROUND SYSTEM. LATEST FORECAST SOUNDINGS TO SUGGEST SOME CLEARING WORKING INTO MID MISSOURI THIS AFTERNOON...BUT ELSEWHERE IT APPEARS THAT CLEARING WILL BE DELAYED UNTIL THE OVERNIGHT HOURS. THE REMAINDER OF THE SHORT RANGE WILL BE DOMINATED BY NW FLOW AS UPPER TROF DEEPENS OVER EAST COAST. SHORTWAVE ZIPPING THROUGH THE REGION WILL PRODUCE A BIT OF WAA ON TUESDAY MORNING...FOLLOWED BY A WEAK SECONDARY SURGE OF COOLER AIR HEADING INTO MIDWEEK. WITH WEAK DYNAMICS AND LIMITED MOISTURE NOT LOOKING FOR MUCH IF ANY PRECIP THREAT WITH THIS SYSTEM. TEMPERATURE-WISE...NET RESULT OF THE WAA/CAA COUPLET WILL BE THAT MAX AND MINS ON TUESDAY-WEDNESDAY WILL REMAIN A BIT BELOW NORMAL AND SHOULD BE FAIRLY SIMILAR. HIGHS WILL RANGE FROM THE MID 40S OVER OUR CENTRAL ILLINOIS COUNTIES TO THE LOWER 50S IN SE MO...WITH LOWS IN THE MID 20S TO LOWER 30S. (THURSDAY-SUNDAY) MEDIUM RANGE SOLUTIONS ARE ALL SUGGESTING THAT THE AMPLIFIED UA FLOW AT MIDWEEK WILL TRANSITION TO A ZONAL FLOW REGIME DURING THE UPCOMING WEEKEND. INITIALLY...ON THURSDAY AND FRIDAY...EWD PROGRESSION OF EAST COAST TROF WILL ALLOW RIDGING...AND WARMER TEMPS...TO SURGE INTO THE AREA. HIGHS SHOULD CLIMB 5-10 DEGREES ABOVE AVERAGE FOR MID MARCH DURING THIS TIME...AND WILL RANGE FROM THE MID 50S OVER NE MO TO MID AND PERHAPS UPPER 60S OVER EASTERN OZARKS. NIGHTS SHOULD BE EQUALLY MILD...WITH LOWS RANGING FROM THE MID 30S TO MID 40S. WARMING TREND WILL STALL OUT ON SATURDAY AND SUNDAY AS THE WESTERLIES BECOME ESTABLISHED OVER THE CONUS. THIS WILL ALLOW FRONTAL BOUNDARY TO SLIDE SOUTH AND TAKE UP RESIDENCE OVER THE MID MISSISSIPPI VALLEY...AND EVENTUALLY SAG A BIT SOUTH ON SUNDAY. THERE IS ALSO GENERAL AGREEMENT THAT SHORTWAVE THAT WILL HELP FLATTEN THE RIDGE WILL APPROACH THE REGION LATE FRIDAY NIGHT OR SATURDAY...AND HAVE CARRIED SOME LOW CHANCE POPS OVER THE NE SECTIONS OF OUR CWA DURING THIS TIME. TRUETT && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 627 PM CDT SUN MAR 10 2013 TEMPORARY IMPROVEMENT IN CIGS AT SOME TAF SITES IS EXPECTED TO LAST FOR THE NEXT HOUR OR SO BASED ON SATELLITE TRENDS BUT CIGS WILL QUICKLY FALL BACK TO MVFR/IFR TONIGHT WITH THE ARRIVAL OF A LARGE STRATUS DECK WHICH IS WRAPPING AROUND THE BACK SIDE OF A DEPARTING LOW PRESSURE SYSTEM. A LINE OF SHOWERS HAS DVLPD ACROSS CENTRAL MO AND WILL REACH KUIN/KSUS/KCPS BEFORE 04Z IF IT HOLDS TOGETHER. WINDS THEN TURN WLY TONIGHT AFTER FROPA. SOME LIGHT SNOW IS POSSIBLE AT KUIN TONIGHT. CIGS WILL GRADUALLY IMPROVE TOMORROW THROUGH THE DAY AS THE LOW PRESSURE SYSTEM CONTINUES MOVING AWAY FROM THE AREA AND DRIER AIR SPREADS EWD INTO MO/IL. SPECIFICS FOR KSTL...TEMPORARY IMPROVEMENT IN CIGS AT TAF ISSUANCE IS EXPECTED TO LAST FOR THE NEXT HOUR OR SO DUE TO THE DRY SLOT MOVING OVERHEAD. CIGS WILL FALL TO MVFR/IFR THIS EVENING WITH THE ARRIVAL OF A LARGE STRATUS DECK WHICH IS WRAPPING AROUND THE BACK SIDE OF THE DEPARTING LOW PRESSURE SYSTEM. A LINE OF SHOWERS HAS DVLPD ACROSS CENTRAL MO AND WILL REACH KSTL BETWEEN 01-04Z IF IT HOLDS TOGETHER. CDFNT WILL LIKELY REACH KSTL AROUND 06Z WITH WINDS BECOMING WLY AFTER FROPA. A FEW FLURRIES ARE POSSIBLE OVERNIGHT HOWEVER THE PCPN SHOULD HAVE ENDED BY THE TIME THE COLD AIR ARRIVES. CIGS WILL GRADUALLY IMPROVE TOMORROW WITH CLRG SKIES POSSIBLE AFTER 12/00Z. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 10, 4:15 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 415 PM CDT SUN MAR 10 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 415 PM CDT SUN MAR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP OVER EXTREME NORTHEAST MISSOURI THIS EVENING...AND CHANGE OVER TO ALL SNOW LATER TONIGHT. ACCUMULATIONS OF UP TO ONE INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TRUETT
In the hours before
Local storm report, Mar 10, 3:19 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT SUN MAR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HEAVY RAIN 6 ENE MARTHASVILLE 38.66N 90.95W
03/10/2013 M1.21 INCH ST. CHARLES MO TRAINED SPOTTER
SINCE AROUND MIDNIGHT LAST NIGHT
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:22 PM CDT | River Flood Warning | LSX | Osage | 29 hr |
| Mar 10, 10:22 PM CDT | River Flood Warning | LSX | Pike | 7 days |
| Mar 10, 10:22 PM CDT | River Flood Warning | LSX | Pike | 8 days |
| Mar 10, 10:22 PM CDT | River Flood Warning | LSX | Lincoln | 7 days |
| Mar 11, 1:41 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Knox, Lewis, Marion, Ralls and 1 more | 12 hr |
| Mar 11, 10:34 AM CDT | River Flood Warning | LSX | Crawford, Washington | 50 hr |
| Mar 11, 10:50 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Mar 11, 12:25 PM CDT | River Flood Warning | LSX | Marion | 8 days |
| Mar 11, 12:25 PM CDT | River Flood Warning | LSX | Ralls | 8 days |
| Mar 11, 12:25 PM CDT | River Flood Warning | LSX | Saint Charles | 8 days |
| Mar 11, 1:38 PM CDT | Areal Flood Warning | LSX | Audrain, Boone, Monroe, Shelby | 6 hr |
| Mar 10, 8:15 PM CDT | River Flood Warning | LSX | Brown | 62 hr |
| Mar 11, 12:01 PM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 7 days |
Nearby
Areal Flood Warnings in Missouri, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.